Jump to content
CrazyBoards.org

Recommended Posts

I take Geodon too. I was taking it all at night, but I was having breakthrough symptoms because if its short half life, so I tried taking 60 mg am and 60 mg pm but got the same drowsiness crash you're describing.

I switched to 20 mg am and that solved it, and after like 1 month of that I recently increased to 40 mg am and that doesn't make me crash, I think I got used to it. So for me the drowsiness wore off.

If you've only been taking Geodon at all for 2 weeks I'd say give it some time if you can like if its working well for your symptoms, it's possible your body will adjust. When I first started it the drowsiness was unbearable too.

Link to comment
Share on other sites

I was having the same 'crashes' after taking it, from 1-3 hours from the last dose. I often had them while driving and I would pull over as quickly as I could and turn the car off. The longest one I had was 3-4 hours and the shortest probably in the 30 minute range, but I basically slept through the duration of it. I had no say in staying awake - It was lights out.

 My Pdoc decided it wasn't a good side effect and put me on modafinil at the suggestion of another pdoc, and that fixed it for me.

Rather than getting really tired and passing out, I felt a bit off... but I was in control.

After that I rarely had problems at all.

Link to comment
Share on other sites

I had this too at, yes, about 3 hours after taking it. My pdoc wanted me to take it 80-80 but the morning 80 would put me out. It's not ideal because of the short half-life. but I now take it 40-120. It used to really help me sleep at night (after 120) but that effect has now worn off (after a year or two). I could probably do the 80-80 now, just haven't changed it.

Link to comment
Share on other sites

Geodon gave me withdrawals. I'd shiver and shake in between doses. Don't remember feeling nauseated, but it was years ago. Tried taking it up to three times a day. Then we figured that it was also making me a little manic and psychotic. This happened on two trials. Yes, I was dumb enough to go back for more, but it did get rid of the depression! Too much serotonin. Geodon and I permanently parted ways.

Link to comment
Share on other sites

Ugh, I have the 3 hour crash right now. I usually take the Geodon 40mg am - 120mg pm, because of the crash, but since the 120 hasn't been making me as sleepy as usual in the evening, I thought  I would try 80-80 which is how my pdoc wanted it. But no go. I am SO tired now. Seems the sleepiness doesn't wear off after all.

Link to comment
Share on other sites

No ofcourse it doesnt wear off. You can try titrating onto the drug slowly and possibly stay at a low dose for a month or two, thats how I have avoided sedation from it. Although for me the sedation developed after over a month of being on it when it did so YMMV.

Link to comment
Share on other sites

Thanks. :)  But I have a feeling I know what my pdoc is going to say to that and it isn't positive. I see her next week and I am going to ask her if the Geodon can't be reduced, the reason being it costs me so much over and above what my medical aid will pay. I'll see what she says to that. I've been on Geodon for years now.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...